Alert archive / Ohio / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 111, NWS Charleston, WV

November 5, 2017Perry County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Nov 5, 2017, 7:20 PM EST for Perry County, Ohio. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 5, 2017, 7:20 PM EST (00:20 UTC)
Expired
Nov 5, 2017, 8:15 PM EST
In force
55 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Perry County, OH

The radar

The Cincinnati radar (KILN), 139 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 5, 7:40 PM ESTTSTM WND DMG2 S Thornville, OHPOWER LINES DOWN. A TREE DOWN. RD. 235.
Nov 5, 7:40 PM ESTTSTM WND DMGThornville, OHTREE DOWN ACROSS ROUTE 188 IN THORNVILLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2017-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2017-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 441 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
175 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
441 m²/s²
0-3 km storm-relative helicity
595 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

472 
WUUS51 KRLX 060020
SVRRLX
OHC127-060115-
/O.NEW.KRLX.SV.W.0111.171106T0020Z-171106T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
720 PM EST SUN NOV 5 2017

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  Northern Perry County in southeastern Ohio...

* Until 815 PM EST

* At 720 PM EST, severe thunderstorms were located along a line
  extending from Mount Vernon to near Hebron to 6 miles east of
  Ashville, moving east at 45 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  New Lexington, Somerset, Perry State Forest, Thornport, Harbor
  Hills, Crooksville, Thornville, Junction City and Glenford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3993 8242 3992 8241 3991 8217 3982 8217
      3981 8207 3973 8208 3973 8202 3971 8203
      3972 8237 3974 8237 3974 8241 3983 8240
      3984 8247 3993 8246
TIME...MOT...LOC 0020Z 266DEG 39KT 4036 8247 3997 8256 3968 8285 

HAIL...<.75IN
WIND...60MPH
 
$$

KISTNER
3 follow-up statements
866 
WWUS51 KRLX 060100
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
800 PM EST SUN NOV 5 2017

OHC127-060115-
/O.CON.KRLX.SV.W.0111.000000T0000Z-171106T0115Z/
Perry OH-
800 PM EST SUN NOV 5 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EST
FOR CENTRAL PERRY COUNTY...

At 759 PM EST, severe thunderstorms were located along a line
extending from 8 miles south of Killbuck to 6 miles west of North
Zanesville to Bremen, moving east at 45 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
New Lexington, Perry State Forest, Crooksville and Junction City. 

# 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3990 8220 3991 8217 3982 8217 3981 8207
      3973 8208 3973 8202 3971 8203 3972 8235
      3982 8227 3985 8224
TIME...MOT...LOC 0059Z 266DEG 39KT 4038 8203 3999 8213 3970 8242 

HAIL...<.75IN
WIND...60MPH
 
$$

KISTNER
870 
WWUS51 KRLX 060109
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
809 PM EST SUN NOV 5 2017

OHC127-060115-
/O.CON.KRLX.SV.W.0111.000000T0000Z-171106T0115Z/
Perry OH-
809 PM EST SUN NOV 5 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EST
FOR EAST CENTRAL PERRY COUNTY...

At 808 PM EST, severe thunderstorms were located along a line
extending from 7 miles south of Killbuck to near North Zanesville to
Bremen, moving east at 45 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
New Lexington and Crooksville. 

# 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3972 8208 3972 8202 3971 8203 3972 8224
      3978 8218 3982 8215 3981 8207 3974 8208
TIME...MOT...LOC 0108Z 266DEG 39KT 4038 8201 3999 8210 3970 8239 

HAIL...<.75IN
WIND...60MPH
 
$$

KISTNER
394 
WWUS51 KRLX 060111
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
811 PM EST SUN NOV 5 2017

OHC127-060121-
/O.EXP.KRLX.SV.W.0111.000000T0000Z-171106T0115Z/
Perry OH-
811 PM EST SUN NOV 5 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PERRY COUNTY WILL
EXPIRE AT 815 PM EST...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.

LAT...LON 3972 8208 3972 8202 3971 8203 3972 8224
      3978 8218 3982 8215 3981 8207 3974 8208
TIME...MOT...LOC 0111Z 266DEG 39KT 4038 8199 3999 8208 3970 8237 

$$

KISTNER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 6:45 PM EST, 35 minutes earlier.

Area forecast discussion, Nov 5, 6:45 PM EST, 35 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
645 PM EST Sun Nov 5 2017

.SYNOPSIS...
Warm evening and wet overnight, heavy in southeast Ohio, ahead
of a cold front crossing Monday. Low pressure south of the area
Tuesday. Much cooler per high pressure last half of work week.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 600 PM Monday...

Minor changes to sky grids made. Rest of forecast remain
representative.

As of 225 PM Monday...

Timing continues trending faster with a cold front, already
pushing through MI, IN and IL early this afternoon. This brings
the warm, moist axis ahead of the front farther east tonight,
with a grand or more J/Kg of CAPE, deep layer bulk shear into
the 40s, 0-1 km bulk shear over 30, and pw values up to 1.5 in,
featured in the axis. This parameters, especially the CAPE,
still drop off as the axis enter the forecast area overnight
tonight. However, some instability and high pw values could
reach into the northwest fringes of the forecast area then.

Strong thunderstorms may get as far east as the Ohio River,
especially if a line can organize and push out ahead of the
front. Heavy downpours would also be a threat, especially far
northwest portions of the forecast area, where models concur
the maximum QPF axis gets close enough to send overnight amounts
up over two inches. A flash flood watch was issued earlier in
coordination with neighboring offices. Thanks PBZ and ILN for
the coordination. The watch remains in effect for tonight, 6 PM
until 6 AM Monday morning.

Gusty winds ahead of the front outside precipitation will
persist through tonight.

The front will push the showers eastward during the day Monday,
but a low overcast is likely to persist in the low level
moisture, beneath the strengthening frontal inversion.

Used a MOS, short and near term blend for non diurnal
temperatures and dew points, with a warm evening, and then
temperatures falling behind the front late overnight tonight and
Monday.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 225 PM Sunday...

Models are in good agreement with cold front meandering south of the
area Monday night. As waves ride along the front, additional
showers will be possible into Tuesday evening. With high
temperatures in the 50s, a chilly and damp day is in store.

Scattered showers will taper off from west to east overnight
Tuesday and Wednesday, as high pressure pushes moisture out of
the region. However, the cooler air mass spells below normal
temperatures, with highs only in the 50s, with overnight lows in
the 30s.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 225 PM Sunday...

Unsettled weather continues or returns during this time. Models
are in some disagreement as to what extent the wave will make
its impacts felt, as it passes south of the area Thursday. As
of now, the best chance for rain Thursday is across southwest
VA northward into the southern mountains of WV. For now, will
continued with the Superblend solution and made minor
adjustments where needed. Overall, temperatures will be below
normal over this period.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
As of 600 PM Sunday...

Showers and thunderstorms ahead and along an approaching cold
front will increase in coverage and intensity across portions of
southeast OH, and WV tonight. This activity will spread east,
bringing showers to PKB around 05Z. As the cold front gets
closer, rain showers are forecast to reach CRW and HTS by 08Z,
and EKN and BKW in the eastern mountains by 09Z.

This will bring MVFR to IFR conditions with the heavier showers
or storms. Models suggest that the frontal system will weaken as
it crosses WV. However, IFR low stratus and visibilities can
occur along and behind the front, even after the rain ends.

Gusty winds out of the southwest ahead of the front into
tonight, and diminishing on Monday, while becoming north to
northwest behind the front only as far southeast as the Ohio
River through 18Z Monday.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: Timing and effects of showers with the
front may vary. A strong thunderstorm could impact HTS or PKB
late tonight.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       22   23   00   01   02   03   04   05   06   07   08   09
EST 1HRLY       17   18   19   20   21   22   23   00   01   02   03   04
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    L
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    L    L
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    L
PKB CONSISTENCY  H    H    H    H    H    H    H    L    M    M    L    L
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    L    L

AFTER 00Z TUESDAY...
IFR possible in stratus in and near the mountains Monday afternoon
and night, and in rain Tuesday into Tuesday night. and then stratus
again Wednesday morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...Flash Flood Watch through late tonight for OHZ066-067.
KY...None.
VA...None.

&&

SYNOPSIS...JB/TRM
NEAR TERM...ARJ/TRM
SHORT TERM...JB
LONG TERM...JB
AVIATION...ARJ
Hazardous weather outlook, Nov 5, 11:36 AM EST, 7 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
1136 AM EST Sun Nov 5 2017

OHZ066-067-061645-
Perry-Morgan-
1136 AM EST Sun Nov 5 2017

...FLASH FLOOD WATCH IN EFFECT FROM 6 PM EST THIS EVENING THROUGH
LATE TONIGHT...

This Hazardous Weather Outlook is for Perry and Morgan counties in
southeast Ohio.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

There is a slight to enhanced risk of severe thunderstorms with
damaging winds tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

   Flash Flood Watch.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant
weather conditions according to standard operating procedures.

OHZ075-076-083>085-061645-
Athens-Washington-Jackson OH-Vinton-Meigs-
1136 AM EST Sun Nov 5 2017

This Hazardous Weather Outlook is for portions of southeast Ohio.

.DAY ONE...This Afternoon and Tonight.

There is a slight risk of severe thunderstorms with damaging winds
late tonight. The thunderstorms could also produce locally heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

KYZ101>103-105-OHZ086-087-VAZ003-004-WVZ005>011-013>020-024>034-039-
040-515>526-061645-
Greenup-Carter-Boyd-Lawrence KY-Gallia-Lawrence OH-Dickenson-
Buchanan-Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-
Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-
Boone-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-
Upshur-Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
1136 AM EST Sun Nov 5 2017

This Hazardous Weather Outlook is for northeast Kentucky, Lawrence
and Gallia counties in southeast Ohio, southwest Virginia and much
of West Virginia.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

TRM

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 8:15 PM ESTSpecial Weather StatementRLXMorgan30 min
Nov 5, 8:34 PM ESTSevere Thunderstorm WarningRLXMorgan26 min
Nov 6, 2:49 AM ESTFlash Flood WarningRLXAthens, Morgan6 hr
Nov 6, 3:07 AM ESTFlash Flood WarningRLXVinton6 hr
Nov 6, 3:45 AM ESTFlash Flood WarningRLXAthens, Meigs, Washington6 hr
Nov 6, 4:09 AM ESTFlash Flood WarningRLXAthens, Morgan, Washington6 hr
Nov 6, 4:16 AM ESTFlash Flood WarningRLXAthens, Jackson, Meigs, Vinton6 hr
Nov 6, 4:42 AM ESTFlash Flood WarningRLXWashington3 hr
Nov 6, 7:39 AM ESTAreal Flood WarningRLXWashington6 hr
Nov 6, 8:30 AM ESTAreal Flood WarningRLXAthens, Morgan6 hr
Nov 6, 9:31 AM ESTAreal Flood WarningRLXAthens, Morgan, Washington15 hr
Nov 6, 9:42 AM ESTAreal Flood WarningRLXAthens, Meigs, Washington3 hr
Nov 6, 10:09 AM ESTAreal Flood WarningRLXAthens, Jackson, Meigs, Vinton15 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.